MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I20-30
Medical Device Problem Codes Insufficient Device Problem Information (3190); Separation Problem (4043)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Rupture (2208)
Date of Event 03/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 bifurcated stent graft and two (2) afx vela suprarenal extensions.The first afx vela was positioned lower than intended; therefore, the second was required.The initial procedural information is not available.Approximately one (1) year post initial procedure, the patient presented with abdominal pain.A computerized tomography and a digital subtraction angiography were performed.Each identified a type iiia endoleak between afx2 and distal afx vela.The type iiia was successfully sealed with a non-endologix (excluder) aortic cuff.Additionally, the patient¿s abdominal pain resided.The patient was reported to be in good condition post re-intervention.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported type iiia endoleak (aortic) with complete component separation was confirmed.Additionally, it was determined that there was evidence to reasonable suggest an aortic rupture occurred that were not included in the event as reported.The contributing factors for the reported type iiia endoleak could not be determined due to a lack of the relevant medical information (pre ct, implant angiogram and/or operative notes).The contributing factors for the aortic rupture was most likely the type iiia endoleak with complete component separation (aortic).; however, definitive device, user, procedure or anatomy relatedness of this complaint could not be determined.The final patient status was reported being stable post the secondary endovascular procedure.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device remains implanted; therefore, no device evaluation was completed.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.Corrections: h6: result code ¿ remove 3233.H6: conclusion code ¿ remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 bifurcated stent graft and two (2) afx vela suprarenal extensions.The first afx vela was positioned lower than intended; therefore, the second was required.The initial procedural information is not available.Approximately one (1) year post initial procedure, the patient presented with abdominal pain.A computerized tomography and a digital subtraction angiography were performed.Each identified a type iiia endoleak between afx2 and distal afx vela.The type iiia was successfully sealed with a non-endologix (excluder) aortic cuff.Additionally, the patient¿s abdominal pain resided.The patient was reported to be in good condition post re-intervention.Subsequent to the initial report, clinical assessment determined that there was evidence to reasonable suggest an aortic rupture occurred that were not included in the event as reported.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10005596
Report Number2031527-2020-00144
Device Sequence Number11598667
Product Code MIH
UDI-Device Identifier00818009015105
UDI-Public(01)00818009015105(17)181006
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2018
Device Model NumberBEA22-70/I20-30
Device Lot Number1747687008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2020
Supplement Date Received by Manufacturer03/29/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1765047009); AFX VELA SUPRARENAL (LN 1766780012)
Outcome Attributed to Adverse Event Required Intervention;